Article Text

PDF

Haemolytic-uraemic syndrome complicating long-term mitomycin C and 5-fluorouracil therapy for gastric carcinoma.
  1. J Crocker,
  2. E L Jones

    Abstract

    Three cases of acute renal toxicity in patients receiving long-term therapy with mitomycin C and 5-fluorouracil are reported. Two of the patients (1 and 3) are from a multicentre trial of adjuvant chemotherapy for gastric carcinoma. All three cases showed extensive fibrin deposition in the kidneys and lungs, the appearances of the renal lesions being similar to those seen in the haemolytic-uraemic syndrome. Two of the three cases had received blood transfusions, and attention is drawn to the possibility that mitomycin C may sensitise the kidneys to minor mismatches. With the increasing use of these antimitotic agents, great vigilance should be exercised with regard to renal function and haemolytic status.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.